[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.65.227. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Correspondence
August 16, 2010

Polyalkylimide Implant: Critical Evaluation of a Clinical Study—Reply

Author Affiliations

Author Affiliations: Aging and Systemic Autoimmune Diseases Unit (Dr Alijotas-Reig), Department of Internal Medicine I (Dr Alijotas-Reig), Aging Basic Research Group (Drs Alijotas-Reig and Garcia-Gimenez), Molecular Biology and Biochemistry Research Center for Nanomedicine, CIBBIM-Nanomedicine (Drs Alijotas-Reig and Garcia-Gimenez), Vall Hebron University Hospital, Barcelona, Spain; and Europa Medical Center (Dr Garcia-Gimenez), Barcelona.

Arch Dermatol. 2010;146(8):918-935. doi:10.1001/archdermatol.2010.189

In reply

We have read the comments of Ramires and Miccoli regarding our group's article about late-onset adverse effects related to PAI injections.1 They allege that we made mistakes in our conclusions because we were not able to demonstrate the causality between the PAI injections and the late-onset adverse effects. Their argument hinges on 4 of the 6 patients with supposedly systemic adverse effects having been previously injected with other fillers that shared similar adverse effects with PAI. While prior injection with other substances did occur in 4 cases, the latency between the injection of the different fillers and the onset of the symptoms seems to indicate the potential role played by PAI.

First Page Preview View Large
First page PDF preview
First page PDF preview
×